Alert archive / Nevada / Lake Wind Advisories in 2012

Lake Wind Advisory 69, NWS Reno, NV

November 19, 20124 counties in California; 5 counties in Nevada

NWS Reno, NV issued this lake wind advisory at Nov 19, 2012, 3:07 PM PST for 4 counties in California; 5 counties in Nevada. It took effect at Nov 20, 2012, 7:00 AM PST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 19, 2012, 3:07 PM PST (23:07 UTC)
In effect from
Nov 20, 2012, 7:00 AM PST
Expired
Nov 20, 2012, 6:00 PM PST
In force
11 hr
Issued by
NWS Reno, NV

Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Pershing County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 46 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 11.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2012-11-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2012-11-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1108 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

909 
WWUS75 KREV 192307
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
307 PM PST MON NOV 19 2012

...STRONG WINDS AHEAD OF AN APPROACHING SYSTEM...

.A STORM SYSTEM IS MOVING OUT OF THE PACIFIC NORTHWEST WITH STRONG
WINDS PUSHING OUT AHEAD OF THE SYSTEM. THE JET STREAK SAGS SOUTH
OVER THE NORTHERN LASSEN AND WASHOE COUNTIES TONIGHT THROUGH
WEDNESDAY. WINDS ALOFT WILL TRANSLATE TO THE SURFACE BRINGING
DAMAGING WINDS TO NORTHEAST CALIFORNIA AND NORTHWEST NEVADA. WIND
GUSTS CAPABLE OF PRODUCING DAMAGE ARE MOST LIKELY FROM EASTERN
LASSEN COUNTY INTO THE SURPRISE VALLEY. AS THE JET SAGS FARTHER
SOUTH TUESDAY NIGHT...WINDS INCREASE TO ADVISORY CRITERIA FOR THE
TAHOE AREA AND INCREASED THE POTENTIAL FOR HIGH WINDS ALONG THE
SIERRA FRONT FROM THE RENO-CARSON CITY AREA SOUTH INTO DOUGLAS
COUNTY.

CAZ070-071-NVZ005-201200-
/O.NEW.KREV.HW.W.0006.121120T0600Z-121121T1800Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...PORTOLA...
SUSANVILLE...EMPIRE...GERLACH
307 PM PST MON NOV 19 2012

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST
WEDNESDAY. 

* TIMING: TONIGHT IN THE SURPRISE VALLEY AND NORTHERN WASHOE
  COUNTY...SPREADING SOUTH INTO EASTERN LASSEN COUNTY TUESDAY.

* WINDS: SOUTHWEST WINDS 20 TO 40 MPH WITH GUSTS UP TO 65 MPH.

* WIND GUSTS UP TO 75 MPH IN WIND PRONE LOCATIONS ALONG HIGHWAY
  395 AND IN THE SURPRISE VALLEY.

* IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES CAN EXPECT DIFFICULT
  DRIVING CONDITIONS WITH CROSS WINDS ESPECIALLY ALONG HIGHWAY 395
  IN EASTERN LASSEN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WINDS
OF THIS MAGNITUDE.  DRIVING WILL BECOME HAZARDOUS FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN
GUSTS OR CROSS WINDS.  

&&

$$

CAZ072-NVZ002-201200-
/O.NEW.KREV.LW.Y.0069.121120T1500Z-121121T0600Z/
/O.NEW.KREV.WI.Y.0018.121121T0600Z-121121T1800Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE...
INCLINE VILLAGE
307 PM PST MON NOV 19 2012

...LAKE WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM PST TUESDAY
FOR LAKE TAHOE...
...WIND ADVISORY IN EFFECT FROM 10 PM TUESDAY TO 10 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT FROM 7 AM TO 10 PM
PST TUESDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND
ADVISORY IS IN EFFECT FROM 10 PM TUESDAY TO 10 AM PST WEDNESDAY. 

* TIMING: WINDS WILL INCREASE TUESDAY...WITH THE STRONGEST WINDS
  LATE TUESDAY NIGHT AND EARLY WEDNESDAY MORNING.

* WINDS TUESDAY: SOUTHWEST 20 TO 30 WITH GUSTS TO 45 MPH...RIDGE
  GUSTS TO 85 MPH.

* WINDS TUESDAY NIGHT AND WEDNESDAY MORNING: SOUTHWEST 20 TO 35
  MPH WITH GUSTS TO 55 MPH...RIDGE GUSTS NEAR 100 MPH. 

* WAVE HEIGHTS: INCREASING 2 TO 4 FEET ON TUESDAY WITH HEIGHTS UP
  TO 5 FEET TUESDAY NIGHT...HIGHEST ON THE NORTH AND EAST SHORES
  FROM STATELINE POINT TO ZEPHYR COVE.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE
  WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ004-201200-
/O.NEW.KREV.LW.Y.0069.121120T1800Z-121121T0200Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
307 PM PST MON NOV 19 2012

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM PST TUESDAY
FOR PYRAMID LAKE...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY FOR PYRAMID LAKE...WHICH IS IN EFFECT FROM 10 AM TO 6 PM
PST TUESDAY. 

* WINDS: SOUTHWEST 15 TO 25 WITH GUSTS TO 45 MPH WILL CAUSE ROUGH
  CHOP ON PYRAMID LAKE.

* WAVE HEIGHTS: INCREASING TO 2 TO 4 FEET ON TUESDAY...HIGHEST ON
  THE NORTH AND EAST SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE
  WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.  

&&

$$

NVZ003-201200-
/O.NEW.KREV.HW.A.0004.121121T0600Z-121121T1800Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY
307 PM PST MON NOV 19 2012

...HIGH WIND WATCH IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY
MORNING. 

* TIMING: WINDS WILL INCREASE TUESDAY...WITH THE STRONGEST WINDS
  LATE TUESDAY NIGHT AND EARLY WEDNESDAY MORNING.

* WINDS: SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS UP TO 65 MPH.

* WIND GUSTS UP TO 75 MPH IN WIND PRONE LOCATIONS ALONG HIGHWAY
  395...INTERSTATE 580 AND IN FOOTHILL LOCATIONS.

* IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES CAN EXPECT DIFFICULT
  DRIVING CONDITIONS WITH CROSS WINDS ESPECIALLY ALONG HIGHWAY 395
  AND INTERSTATE 580.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING
WINDS WITH WIND GUSTS OF 58 MPH OR STRONGER. CONTINUE TO MONITOR
THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE IN RENO FOR
UPDATES AT WEATHER.GOV/RENO.

&&

$$

HTTP://WEATHER.GOV/RENO
2 follow-up statements
700 
WWUS75 KREV 201229
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
429 AM PST TUE NOV 20 2012

...STRONG WINDS AHEAD OF AN APPROACHING SYSTEM...

.A STORM SYSTEM OFF THE NORTHWEST US COAST WILL MOVE INLAND AND
PRODUCE STRONG WINDS TO PORTIONS OF EASTERN CALIFORNIA AND
WESTERN NEVADA TODAY THROUGH WEDNESDAY. WIND GUSTS CAPABLE OF
PRODUCING DAMAGE ARE MOST LIKELY FROM EASTERN LASSEN COUNTY INTO
THE SURPRISE VALLEY FROM MID MORNING THROUGH LATE TONIGHT.

CAZ070-071-NVZ005-210100-
/O.CON.KREV.HW.W.0006.000000T0000Z-121121T1800Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...PORTOLA...
SUSANVILLE...EMPIRE...GERLACH
429 AM PST TUE NOV 20 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST
WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY. 

* TIMING: WINDS WILL INCREASE DURING THIS MORNING AND REMAIN
  STRONG THROUGH THIS AFTERNOON. ANOTHER PERIOD OF STRONG WINDS IS
  EXPECTED LATE TONIGHT THROUGH EARLY WEDNESDAY MORNING. 

* WINDS: SOUTHWEST WINDS 20 TO 40 MPH WITH GUSTS UP TO 65 MPH.

* WIND GUSTS UP TO 75 MPH IN WIND PRONE LOCATIONS ALONG HIGHWAY 
  395 AND IN THE SURPRISE VALLEY.

* IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES CAN EXPECT HAZARDOUS
  DRIVING CONDITIONS WITH CROSS WINDS ESPECIALLY ALONG HIGHWAY
  395 IN EASTERN LASSEN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WINDS
OF THIS MAGNITUDE. TRAVEL WILL BECOME HAZARDOUS ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR
SUDDEN GUSTS OR CROSS WINDS.

&&

$$

NVZ003-210100-
/O.UPG.KREV.HW.A.0004.121121T0600Z-121121T1800Z/
/O.EXA.KREV.WI.Y.0018.121121T0600Z-121121T1800Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY
429 AM PST TUE NOV 20 2012

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST
WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING: WINDS WILL INCREASE TODAY...WITH THE STRONGEST WINDS
  LATE TONIGHT THROUGH WEDNESDAY MORNING.

* WINDS: SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* WIND GUSTS UP TO 70 MPH IN WIND PRONE LOCATIONS ALONG HIGHWAY
  395...INTERSTATE 580 AND IN FOOTHILL LOCATIONS.

* IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES CAN EXPECT DIFFICULT
  DRIVING CONDITIONS WITH CROSS WINDS ESPECIALLY ALONG HIGHWAY 395
  AND INTERSTATE 580.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ072-NVZ002-210100-
/O.CON.KREV.LW.Y.0069.121120T1500Z-121121T0600Z/
/O.CON.KREV.WI.Y.0018.121121T0600Z-121121T1800Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE...
INCLINE VILLAGE
429 AM PST TUE NOV 20 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING FOR LAKE TAHOE...
...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM PST WEDNESDAY...

A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 10 PM
PST THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM
THIS EVENING TO 10 AM PST WEDNESDAY. 

* TIMING: WINDS WILL INCREASE TODAY...WITH THE STRONGEST WINDS
  LATE TONIGHT THROUGH EARLY WEDNESDAY MORNING.

* WINDS TODAY: SOUTHWEST 20 TO 30 WITH GUSTS TO 45 MPH. RIDGE
  GUSTS TO 85 MPH.

* WINDS TONIGHT AND WEDNESDAY MORNING: SOUTHWEST 20 TO 35 MPH WITH
  GUSTS TO 55 MPH. RIDGE GUSTS NEAR 100 MPH.

* WAVE HEIGHTS: 2 TO 4 FEET TODAY AND UP TO 5 FEET TONIGHT.
  HIGHEST WAVES ON THE NORTH AND EAST SHORES FROM STATELINE POINT
  TO ZEPHYR COVE.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ004-210100-
/O.CON.KREV.LW.Y.0069.121120T1800Z-121121T0200Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
429 AM PST TUE NOV 20 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 6 PM PST THIS EVENING FOR PYRAMID LAKE...

A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT FROM
10 AM THIS MORNING TO 6 PM PST THIS EVENING. 

* WINDS: SOUTHWEST 15 TO 25 WITH GUSTS TO 45 MPH.

* WAVE HEIGHTS: INCREASING TO 2 TO 4 FEET TODAY. HIGHEST WAVES ON
  THE NORTH AND EAST SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$
MJD

HTTP://WEATHER.GOV/RENO
509 
WWUS75 KREV 202228
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
228 PM PST TUE NOV 20 2012

...STRONG WINDS TONIGHT AND WEDNESDAY MORNING...

.A COLD FRONT MOVING ACROSS NORTHERN CALIFORNIA WILL BRING STRONG
WINDS TO NORTHEAST CALIFORNIA AND NORTHWEST NEVADA TONIGHT AND
WEDNESDAY MORNING. THE STRONGEST WINDS WILL OCCUR EARLY WEDNESDAY
MORNING AS THE FRONT CROSSES THE SIERRA.

CAZ072-NVZ002-211200-
/O.CAN.KREV.LW.Y.0069.000000T0000Z-121121T0600Z/
/O.EXT.KREV.WI.Y.0018.121120T2228Z-121121T1800Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... INCLINE
VILLAGE
228 PM PST TUE NOV 20 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE LAKE WIND
ADVISORY. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST
WEDNESDAY. 

* TIMING: GUSTY WINDS WILL CONTINUE TONIGHT...WITH THE STRONGEST
  WINDS EARLY WEDNESDAY MORNING.

* WINDS: SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH.
  RIDGE GUSTS UP TO 115 MPH.

* WAVE HEIGHTS: 2 TO 5 FEET WITH HIGHEST WAVES FROM THE MID LAKE
  WATERS TO THE NORTH AND EAST SHORES FROM STATELINE POINT TO
  ZEPHYR COVE.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH PROFILE VEHICLES ALONG INTERSTATE 80...SHOULD USE CAUTION
AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR
WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR
UPDATES ON THIS SITUATION.

&&

$$

CAZ070-071-NVZ005-211200-
/O.CON.KREV.HW.W.0006.000000T0000Z-121121T1800Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...PORTOLA...
SUSANVILLE...EMPIRE...GERLACH
228 PM PST TUE NOV 20 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST
WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY. 

* TIMING: STRONG AND GUSTY WINDS WILL CONTINUE THROUGH WEDNESDAY
  MORNING. 

* WINDS: SOUTHWEST WINDS 25 TO 40 MPH WITH GUSTS UP TO 60 MPH.

* GUSTS UP TO 75 MPH IN WIND PRONE LOCATIONS ALONG HIGHWAY 395
  AND IN SIERRA VALLEY AND THE SURPRISE VALLEY.

* IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES WILL ENCOUNTER
  HAZARDOUS DRIVING CONDITIONS ALONG HIGHWAY 395 IN EASTERN LASSEN
  COUNTY...HIGHWAY 447 IN NORTHERN WASHOE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WINDS
OF THIS MAGNITUDE. TRAVEL WILL BECOME HAZARDOUS ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR
SUDDEN GUSTS OR CROSS WINDS.

&&

$$

NVZ004-211200-
/O.NEW.KREV.LW.Y.0070.121121T1400Z-121122T0000Z/
/O.CON.KREV.LW.Y.0069.000000T0000Z-121121T0200Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
228 PM PST TUE NOV 20 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING FOR PYRAMID LAKE...
...LAKE WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM PST WEDNESDAY
FOR PYRAMID LAKE...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY FOR PYRAMID LAKE...WHICH IS IN EFFECT FROM 6 AM TO 4 PM
PST WEDNESDAY. A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN
EFFECT UNTIL 6 PM PST THIS EVENING. 

* WINDS: SOUTH TO SOUTHWEST 15 TO 30 WITH GUSTS TO 45 MPH.

* WAVE HEIGHTS: 2 TO 4 FEET WITH HIGHEST WAVES FROM MID LAKE TO
  THE NORTH SHORE.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ003-211200-
/O.EXT.KREV.WI.Y.0018.121120T2228Z-121121T1800Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY
228 PM PST TUE NOV 20 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY. 

* TIMING: GUSTY WINDS WILL CONTINUE THROUGH WEDNESDAY WITH THE
  STRONGEST WINDS OCCURRING EARLY WEDNESDAY MORNING.

* WINDS: SOUTH TO SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS UP TO 55
  MPH. GUSTS OF 60 MPH OR MORE MAY OCCUR EARLY WEDNESDAY MORNING.

* GUSTS UP TO 70 MPH IN THE FOOTHILLS AND WIND PRONE AREAS ALONG
  HIGHWAY 395 AND INTERSTATE 580.

* IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES WILL ENCOUNTER
  HAZARDOUS DRIVING CONDITIONS ALONG HIGHWAYS 50 AND 395...AND
  INTERSTATES 80 AND 580.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

&&

$$

BRONG

HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Nov 19, 4:08 AM PST, 10 hours 59 minutes earlier.

Area forecast discussion, Nov 19, 4:08 AM PST, 10 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
408 AM PST MON NOV 19 2012

.SHORT TERM...
STRONG UPPER LOW IN THE GULF OF ALASKA WITH PACIFIC JET STREAM
PACKING WINDS NEAR 130 KT WILL MOVE SLOWLY TOWARD THE SWRN CANADA
COAST, WHILE SHORTWAVE ENERGY ROTATES AROUND THE UPPER LOW AND
DRIVES A COLD FRONT ACROSS EASTERN CA-WESTERN NV BY EARLY WED.
ALTHOUGH THE MOST SIGNIFICANT IMPACTS OF THIS STORM ARE EXPECTED
FOR THE PACIFIC NW STATES AND FAR NW COAST OF CA, INCREASED WINDS
AND PRECIP WILL SPREAD INTO THE SIERRA AND PARTS OF WESTERN NV
DURING THE NEXT FEW DAYS.

FOR TODAY, MOST AREAS WILL REMAIN DRY WITH WIDESPREAD CLOUD COVER
CONTINUING. LIGHT RAIN SHOWERS MAY REACH WESTERN LASSEN COUNTY AND
THE SURPRISE VALLEY THIS AFTERNOON. 700 MB FLOW INCREASES
ESPECIALLY FOR NERN CA- NWRN NV WHERE BOTH THE GFS AND NAM
INDICATE SPEEDS OF 50-60 KT FROM MID AFTERNOON THRU TONIGHT AND
TIGHTENING SURFACE PRESSURE GRADIENT. WHILE THE THICK CLOUD COVER
WILL PREVENT OPTIMAL MIXING, SOME GUSTS IN THE 40-45 MPH RANGE ARE
PROBABLE NORTH OF SUSANVILLE-GERLACH MAINLY FROM THE PRESSURE
GRADIENT. ELSEWHERE THE STRONGER WINDS WILL HOLD OFF UNTIL
TUESDAY-WEDNESDAY. IN GENERAL, THE POTENTIAL FOR WINDS POSSIBLY
REACHING ADVISORY CRITERIA IS HIGHEST IN NERN CA-NWRN NV TUESDAY
AFTN-EVE, AND TUES NIGHT-WED AM FOR THE TAHOE BASIN AND RENO-
CARSON VICINITY. IN THESE AREAS, MODEL SOUNDINGS SHOW SOME
POTENTIAL DOWNSLOPE WIND SIGNATURES WITH STABLE LAYER BETWEEN
750-600 MB AND DECREASED WINDS NEAR THE TOP OF THIS LAYER. THE NAM
ALSO SHOWS THE HIGHEST 30 MB AGL WINDS, ESPECIALLY OVER TAHOE
AROUND 12Z WED WHICH MAY BE PARTLY DUE TO MODEL BIAS. SINCE THIS
POTENTIAL WIND EVENT IS STILL A COUPLE DAYS AWAY, NO HEADLINES ARE
PLANNED AT THIS TIME BUT MAY BE CONSIDERED WITH THE AFTERNOON
FORECAST PACKAGE IF THESE WIND TRENDS ARE MAINTAINED WITH UPCOMING
GUIDANCE DATA.

PRECIPITATION WITH THIS STORM SYSTEM WILL REMAIN LIGHT THROUGH
TUESDAY MORNING AND LIMITED TO NERN CA-NWRN NV, BEFORE INCREASING IN
INTENSITY MAINLY FOR WESTERN LASSEN-CENTRAL PLUMAS COUNTIES BY
TUESDAY AFTERNOON. THESE AREAS ARE LIKELY TO RECEIVE THE MOST
SIGNIFICANT PRECIPITATION TUESDAY NIGHT AS COLD FRONT APPROACHES
AND SHORTWAVE ENERGY PROVIDES DECENT LIFT. THE SUBTROPICAL
MOISTURE SOURCE WILL KEEP SNOW LEVELS RATHER HIGH SO THIS WILL BE
PRIMARILY A RAIN EVENT WITH 1-2 INCHES POSSIBLE FOR THE TYPICALLY
WETTER PORTIONS OF LASSEN, PLUMAS AND SIERRA COUNTIES WEST OF
HIGHWAY 395.

THE MAIN UNCERTAINTY IS HOW MUCH PRECIPITATION WILL REACH THE
TAHOE BASIN BEFORE THE COLD FRONT LOSES ITS DYNAMICS AND THE
MOISTURE BAND FALLS APART. LATEST MODEL TRENDS HAVE FAVORED
BRINGING AT LEAST A FEW HOURS OF STEADY RAIN WITH HIGH ELEVATION
SNOW NEAR THE SIERRA CREST AND AROUND THE WEST AND NORTH SHORES OF
THE LAKE. COMPARED TO THE PREVIOUS STORM SYSTEM, THE AIR MASS IS
EXPECTED TO BE A FEW DEGREES WARMER, RESULTING IN SNOW LEVELS MORE
LIKELY TO REMAIN ABOVE 7000 FEET DURING THE MAIN MOISTURE PUSH.
AFTER THE COLD FRONT PASSAGE WED MORNING, SOME SNOW SHOWERS MAY
OCCUR DOWN TO NEAR LAKE LEVEL, BUT NO SIGNIFICANT ACCUMULATIONS ARE
EXPECTED BELOW 7000 FEET. FOR THE BUSY HOLIDAY TRAVEL PERIOD
EXPECTED WEDNESDAY, ROADS OVER THE MAJOR HIGHWAY PASSES SHOULD BE
PRIMARILY WET, BUT THERE COULD BE A FEW SLUSHY PATCHES OVER THE
HIGHEST ELEVATION SEGMENTS WED MORNING. FARTHER SOUTH INTO MONO
COUNTY, HIGH ELEVATION SNOW NEAR THE SIERRA CREST IS POSSIBLE
WEDNESDAY BUT THIS SHOULD REMAIN WEST OF HIGHWAY 395. FOR THE
REMAINDER OF WESTERN NV SOUTH OF GERLACH, LITTLE OR NO
PRECIPITATION IS EXPECTED WITH THIS STORM SYSTEM.

MAX TEMPS WILL RISE ABOVE NORMAL TODAY WITH TUESDAY MOST LIKELY TO
BE THE WARMEST FOR WESTERN NV AS HIGHS CLIMB INTO THE LOWER-MID
60S, FOLLOWED BY SEVERAL DEGREES OF COOLING IN THE POST FRONTAL
AIR MASS WEDNESDAY. WIDESPREAD CLOUD COVER AND WINDS WILL KEEP
TEMPS NEAR OR ABOVE 40 DEGREES IN MOST LOWER ELEVATIONS TUES
NIGHT. MJD

.LONG TERM...THURSDAY THROUGH SUNDAY...
AREA WILL BE UNDER THE INFLUENCE OF UPPER RIDGE TO BEGIN PERIOD WITH
MILD TEMPERATURES, LIGHT WINDS AND DRY CONDITIONS. TEMPERATURES FOR
THANKSGIVING DAY THROUGH SATURDAY WILL GENERALLY BE IN THE 50S WITH
A FEW READINGS CLOSE TO 60 IN SOME OF THE WARMER WESTERN NV VALLEYS.

LATE IN THE PERIOD INTO NEXT WEEK, MODELS ARE INDICATING A PATTERN
ADJUSTMENT WHICH REPLACES THE RECENT TROUGH OFF THE WEST COAST WITH
A RIDGE. THIS ALLOWS COLD AIR TO BEGIN DROPPING SOUTHWARD INTO THE
WESTERN CONUS. THE ECMWF HAS BEEN INDICATING THIS FOR SEVERAL NIGHTS
NOW AND THE GEM/GFS HAVE TRENDED TOWARD ITS SOLUTION. FOR NOW HAVE
COOLED TEMPERATURES SLIGHTLY FOR SUNDAY AND FURTHER TOWARDS NORMAL
IN THE PRELIMINARY DAY 8 (MONDAY). HOWEVER GIVEN THE TRENDS, MORE
SIGNIFICANT DOWNWARD ADJUSTMENT MAY BE NECESSARY. IF THE ECMWF/GEM
DETERMINISTIC SOLUTIONS WERE TO VERIFY, WE COULD SEE OUT COLDEST
TEMPERATURES OF THE SEASON BY MON-TUE OF NEXT WEEK. GIVEN THE
TRAJECTORY OF THIS SYSTEM, MOISTURE WILL BE LIMITED AND THUS DO NOT
EXPECT SIGNIFICANT PRECIPITATION. HOWEVER A SLIGHT CHANCE OF SHOWERS
WAS ADDED EARLY NEXT WEEK IN ASSOCIATION WITH COLD FRONT. HOHMANN

&&

.AVIATION...
GENERALLY VFR ACROSS ALL TERMINALS. THE EXCEPTION WILL BE ERLY THIS
MORNING AROUND THE TAHOE BASIN (KTVL/KTRK) WHERE A STRATUS DECK HAS
BEEN PERSISTENT WITH CIGS BKN-OVC025-040. THIS WILL HELP MITIGATE
FOG FORMATION.

WINDS WILL INCREASE THROUGH TUESDAY AS AN AREA OF LOW PRESSURE
APPROACHES THE WEST COAST. STRONGEST WINDS WILL BE FOUND FROM
INTERSTATE 80 NORTHWARD. AREAS OF TURBULENCE POSSIBLE ALONG AND EAST
OF THE SIERRA CRESTS WITH 45KT+ WINDS EXPECTED ACROSS THE RIDGES.
FUENTES/HOHMANN

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 19, 3:07 PM PSTHigh Wind WarningREVLassen, Modoc, Plumas, Sierra43 hr
Nov 19, 3:07 PM PSTWind AdvisoryREVAlpine, El Dorado, Nevada, Placer49 hr
Nov 19, 3:07 PM PSTHigh Wind WatchREVDouglas, Lyon, Storey, Washoe13 hr

Nearby

Lake Wind Advisories in Nevada, 2012Lake Wind Advisories in California, 2012Every lake wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.